MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR 3DKNEE; DJO EMPOWR KNEETM, FIN BP, NP 4R

ENCORE MEDICAL L.P. EMPOWR 3DKNEE; DJO EMPOWR KNEETM, FIN BP, NP 4R
Catalog Number 351-02-104
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/04/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the anatomical alignment being off.A gap from the tibial plate to the femur is causing anterior dislocation.
 
Additional Manufacturer Narrative
The reason for this revision surgery was anterior dislocation.The in-vivo length of patient service for the implant was 4.6 months.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the anatomical alignment of the gap from tibial plate to femur caused anterior dislocation.The scope of this investigation is limited without having the parts available to (b)(4) for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
Corrected data: correcting the follow-up #1 manufacturer narrative; quality analyst made changes.Manufacture narrative: the reason for this revision surgery was the mis-alignment of the femur (size 2) and tibial baseplate (size 4) led to a patient dislocation.The in-vivo length of patient service for the implant was 4.6 months.The complaint reported no issues of any other patient injuries, activities, accidents or manufacturing contraindications that may have been contributory to this surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the mis-alignment of the femur (size 2) and tibial baseplate (size 4) led to a patient dislocation.Review of the surgical history indicates that the surgeon implanted a size 2 femoral component and size 4 tibial components.This combination of sizes is not recommended in the surgical technique.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.The revision surgery was successfully completed and without incident.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR 3DKNEE
Common Device Name
DJO EMPOWR KNEETM, FIN BP, NP 4R
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6280760
Report Number1644408-2017-00039
Device Sequence Number11031605
Product Code JWH
UDI-Device Identifier00888912167918
UDI-Public(01)00888912167918
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number351-02-104
Device Lot Number990R1024
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/04/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/26/2017
Supplement Report FDA Received Date03/10/2017
05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR